Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 17, 2007, 4:29 PM EDT for Clay County, Owen County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2007, 4:29 PM EDT (20:29 UTC)
- Expired
- Oct 17, 2007, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Clay County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 172029 SVRIND INC021-119-172115- /O.NEW.KIND.SV.W.0080.071017T2029Z-071017T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EDT WED OCT 17 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA... OWEN COUNTY IN WEST CENTRAL INDIANA... * UNTIL 515 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CLAY CITY...OR ABOUT 18 MILES SOUTHEAST OF TERRE HAUTE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAY CITY BY 445 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3946 8697 3927 8675 3916 8719 3927 8726 TIME...MOT...LOC 2029Z 234DEG 17KT 3925 8719 $$
1 follow-up statement
000
WWUS53 KIND 172053
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EDT WED OCT 17 2007
INC021-119-172115-
/O.CON.KIND.SV.W.0080.000000T0000Z-071017T2115Z/
CLAY-OWEN-
453 PM EDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR OWEN AND SOUTHEASTERN CLAY COUNTIES...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF CLAY CITY...OR ABOUT 23 MILES SOUTHEAST
OF TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPENCER BY 515 PM EDT...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3946 8697 3927 8675 3921 8697 3921 8698
3919 8708 3930 8719
TIME...MOT...LOC 2053Z 243DEG 19KT 3932 8699
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 2:43 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 17, 2:43 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 243 PM EDT WED OCT 17 2007 .DISCUSSION... .SHORT TERM.../TNGT THROUGH THURSDAY NIGHT/ MAIN FOCUS IN THE SHORT TERM WL CONT TO BE THE POTENTIAL OF SVR WX AND TIMING OF THE VARIOUS ROUNDS OF RWS/TRWS AS A POTENT SYS LIFTS NE OUT OF THE ROCKIES. THE MODELS ARE FAIRLY CLOSE AND CONSISTANT WITH THE OVERALL SYNOPTIC PATTERN AND APPEARS REASONABLE. WL DO A BLEND. UPR PATTERN CURRENTLY FEATURES AN ERN RIDGE AND TROF ACRS THE ROCKIES. THIS TROF WL LIFT NE AND DEEPEN INTO AN UPR LOW BY THU MRNG ACRS ERN NE PER THE SIMILAR MODELS. MEANWHILE...SEVERAL WAVES WL EJECT FM THE BASE OF THE TROF NE ACRS THE OH VLY. FINALLY...70 KT LOW LVL JET WL PRODUCE STG WAA AHEAD OF THE CD FNT THAT IS EXPECTED TO MOV W-E ACRS THE FA THU NGT. ALL THIS WL POINT TO SEVERAL ROUNDS OF RWS/TRWS THE NEXT 36 HOURS. BEST LIFT FM THE MODELS IS FM AROUND 04Z-12Z TNGT WHEN A COUPLE OF MORE IMPULSES MOV ACRS AND THE WARM FNT LIFTS NE ACRS THE FA. DEEPEST MOIST IS ALSO TNGT...BUT MODELS ARE ONLY SHOWING WEAK INSTABILITY...SO SVR THREAT IS LOW. THEN...DRY SLOT MOVES ACRS THU LATE MRNG WHICH SHOULD PUT A TEMPORARY LULL IN THE ACTIVITY. FINALLY...MODELS ARE HINTING AT MORE DEVELOPMENT JUST AHEAD OF THE CD FNT LATE THU AFT AND EVE. THEN...ANOTHER DRY SLOT TO MOVE THROUGH AFTER FROPA. SO WL TAPER POPS BACK THU NGT INTO THE CHC CAT. AS FAR AS SVR POTENTIAL GOES...WL PROBABLY THROW SVR CHC IN THE ZONES LATE TOMORROW AFTERNOON THROUGH THE EVENING AS SPC MODERATE RISK EXITS ACRS THE ENTIRE FA WHICH LOOKS VERY REASONABLE AS AFTERNOON AND EVE CAPES APPROACH 1000 J/KG AND VEERING WITH 1000-500MB SHEAR TO 60 KTS. PREFER TEMPS A COUPLE OF DEGREES WARMER THAN THE GFS TNGT WITH SUCH STG WAA. TOMORROW...SHOULD SEE AT LEAST A FEW BREAKS IN THE CLD CVR WITH DRY SLOT MOVING IN. THIS SHOULD ALLOW WARMER GFS TO BE REALIZED. .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FRIDAY...CLOSED H5 LOW STILL MAKING ITS WAY THROUGH THE GREAT LAKES REGION ON FRIDAY. THE MAIN FRONT WILL HAVE ALREADY PASSED THROUGH CENTRAL INDIANA AND COOLER AIR WILL BE IN PLACE ON FRIDAY. IN THE COOLER CYCLONIC FLOW CLOUDS ARE LIKELY TO STICK AROUND SO WILL LEAN TOWARD COOLER TEMPS THAT DAY. SATURDAY AND SUNDAY...UPPER LOW WILL BE EAST OF THE FORECAST AREA BY SATURDAY. RIDGING BEGINS TO DEVELOP OVER THE CENTRAL PORTION OF THE CONUS AS A SECOND STRONG SYSTEM ENTERS THE WEST COAST. TEMPS WILL BE WARM IN THE 70S THIS WEEKEND WITH DRY AIR AND SUNSHINE. MONDAY...THE AFOREMENTIONED WEST COAST TROF WILL BE BEARING DOWN ON CENTRAL INDIANA BY MONDAY. THIS WILL BRING A CHANCE OF SHOWERS TO THE CWA. THE GFS IS FASTER THAN THE 00Z ECMWF WITH THIS SYSTEM AND AT THIS TIME A COMPROMISE SOLUTION BETWEEN THE TWO IS IN ORDER. TEMPS WILL BE TRICKY AND ARE DEPENDENT UPON TIMING OF FROPA. WITH SUCH UNCERTAINTY WILL NOT MAKE MANY CHANGES TO THE ONGOING TEMP AND PRECIP FORECAST. TUESDAY...LEFT LINGERING POPS IN ON TUESDAY DURING THE DAY CONSIDERING THE AFOREMENTIONED TIMING ISSUES. TEMPS WILL AGAIN BE DEPENDENT UPON FROPA AND WITH ANY CLOUD COVER AND PRECIP GOING ON WILL LEAN TOWARD COOLER HIGH TEMPS IN THE MID TO UPPER 60S. WEDNESDAY...THERE IS QUITE A BIT OF DISAGREEMENT BETWEEN THE GFS/ECMWF FOR WEDNESDAY. WILL GO WITH A COOL AND DRY FORECAST FOR NOW AND SEE WHAT SUBSEQENT RUNS SHOW. && .AVIATION...DISCUSSION FOR 18Z TAFS WARM FNT ACRS THE LWR MSP VLY IS EXPECTED TO LIFT NE ACRS CNTRL IN OVERNGT. LOW LVL JET IN EXCESS OF 50KT WL SPREAD ACRS THE TERMINALS OVERNGT AS WELL. THE RESULT WL BE WIDESPREAD RWS AFT 03Z AND ENDING MID MRNG AS DRY SLOT MOVES THROUGH AND TAF SITES ARE IN THE WARM SECTOR. WITH SUCH STG DEEP FORCING COULD ALSO SEE SOME TRWS DESPITE LITTLE TO NO INSTABILITY. WINDS WL BECOME GUSTY FM THE SE TNGT AS THE SFC GRADIENT TIGHTENS AND SOME WINDS MIX DOWN FM ALOFT. MODEL TIME SECS SUGGEST MVFR CIGS TNGT AND POSSIBLY EVEN SOME IFR. COULD ALSO SEE A FEW SCT TRWS THIS AFTERNOON AS UPR WAVE CURRENTLY TRIGGERING TRWS ACRS SRN IL/SWRN LIFTS NE ACRS CNTRL INDIANA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE AVIATION/SHORT TERM...MK LONG TERM...SP
Hazardous weather outlook, Oct 17, 4:49 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 449 AM EDT WED OCT 17 2007 INZ028-035-036-043>047-051>057-060>065-067>072-180900- WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- 449 AM EDT WED OCT 17 2007 /349 AM CDT WED OCT 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THUNDERSTORMS ARE EXPECTED TONIGHT. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN...GUSTY WINDS...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT. THUNDERSTORMS FROM WEDNESDAY NIGHT ARE EXPECTED TO MOVE OUT OF THE AREA BY MID MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING AND THESE STORMS ARE EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-037>042-048-049-180900- CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HANCOCK-HENRY- 449 AM EDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. HEAVY RAIN...GUSTY WINDS...AND LIGHTNING WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT. THUNDERSTORMS FROM WEDNESDAY NIGHT ARE EXPECTED TO MOVE OUT OF THE AREA BY MID MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING AND THESE STORMS ARE EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Oct 17, 4:13 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 413 PM EDT WED OCT 17 2007 INZ051-052-060-061-172100- CLAY-GREENE-SULLIVAN-VIGO- 413 PM EDT WED OCT 17 2007 ...STRONG THUNDERSTORM MOVING THROUGH... A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEASTERN SULLIVAN... SOUTHEASTERN VIGO...EXTREME NORTHWEST GREENE...AND THE SOUTHERN HALF OF CLAY COUNTY THROUGH 500 PM EDT. THIS STORM WILL BE CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS NEAR 50 MPH...AND HEAVY RAIN. SOME OF THE LOCATIONS THAT WILL EXPERIENCE THE STRONG STORM INCLUDE LEWIS AND COALMONT.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:59 AM EDT | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 4 hr |
| Oct 17, 5:07 PM EDT | Tornado Warning | IND | Owen | 23 min |
| Oct 17, 5:30 PM EDT | Tornado Warning | IND | Morgan, Owen | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.